Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 23, 2021Bay County, Calhoun County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 23, 2021, 3:55 AM CDT for Bay County, Calhoun County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2021, 3:55 AM CDT (08:55 UTC)
Expired
Aug 23, 2021, 4:45 AM CDT
In force
50 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
50

Counties Bay County, FL, Calhoun County, FL

The radar

The Eglin Afb radar (KEVX), 59 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1158 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

033 
WWUS82 KTAE 230855
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
455 AM EDT Mon Aug 23 2021
 
FLZ010-012>014-026-112-114-230945-
Coastal Bay FL-Liberty FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
Washington FL-Coastal Gulf FL-
455 AM EDT Mon Aug 23 2021

...Strong thunderstorms will impact portions of northwestern Gulf,
Bay and Calhoun Counties in the Panhandle of Florida, west central
Liberty County in Big Bend of Florida and southeastern Washington
Counties in the Panhandle of Florida through 545 AM EDT/445 AM
CDT/...

At 455 AM EDT/355 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 19 miles west of
Blountstown to 15 miles northeast of Lynn Haven to Panama City.
Movement was southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Blountstown,
Springfield, Mexico Beach, Hiland Park, Stonemill Creek, Tyndall Air
Force Base, Orange, Parker, Wewahitchka, Bristol, Moose Pond,
Clarksville, Abe Springs, Allanton, Chipola Cutoff and Dirego Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3046 8557 3057 8542 3057 8533 3037 8484
      3021 8505 2989 8536 3018 8581
TIME...MOT...LOC 0855Z 298DEG 20KT 3048 8539 3041 8547 3021 8567 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

02-MONTGOMERY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 23, 2:43 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 23, 2:43 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
343 AM EDT Mon Aug 23 2021

.NEAR TERM [Through Tonight]...

An upper level trough will be heading out to the east this morning
and an upper level ridge will be building in from the west. Drier
mid-level air will move in with the ridge, limiting the coverage for
precipitation later today. The highest chances for showers and
thunderstorms will be limited to the FL Panhandle and along the
coast with PoPs ranging from 60-70 percent. There may be a few
isolated storms in our AL & GA counties this afternoon. The shower
activity expected this afternoon will keep high temperatures today
in the upper 80s and low 90s. The heat index may reach the mid-100s
but is expected to remain below heat advisory criteria. The lows
tonight will be in the mid 70s.

.SHORT TERM [Tuesday Through Wednesday]...

Tuesday will be a transition day in shifting our low-level flow
from southwest to southeast. This will happen as a stalled front
over Alabama and Georgia dissipates, and as an Atlantic ridge axis
over the FL Peninsula shifts north across the area. The return to
deep-layer southeast flow by Wed will continue to bring a
seasonably moist and unstable air mass across the service area. As
such, a familiar rhythm of afternoon showers and thunderstorms
will continue, contrasted at night by development over warm Gulf
waters. The sensible weather will not change much as a result of
this transition, but the change in flow direction has an effect on
where seabreeze boundaries set up and the direction that
convection moves.

.LONG TERM [Wednesday Night Through Monday]...

Varying coverage of summertime showers and thunderstorms are
expected. Thursday may be the one day this week that we can pick
out with a reduced coverage of convection. On that day, an
inverted trough or tropical wave will approach the east coast of
Florida. There can be a tendency to have somewhat suppressed
convective coverage on the day preceding such a feature. Any lull
will be short-lived though, with deep and moist southeast flow
arriving on Thu night and Fri as the wave passes west of our
longitude.

On Friday and Saturday, 500 mb heights will rise a bit as a
strong mid-level high pinches off over the coastal Carolinas and
expands this way. This will constrain convection somewhat but will
not be enough to counter mesoscale lift along the seabreeze front.

All in all, the long term looks like a typical summer pattern,
with perhaps a short-lived lull in convection on Thursday.

&&

.AVIATION...
[Through 06Z Tuesday]

Lingering showers and thunderstorms in the region are generally
moving east and south towards the coast. MVFR cigs possible near 12z
this morning for our AL and GA terminals. This should lift up to VFR
again by 14z. Thunderstorms are expected to develop again for all
terminals this afternoon through the evening with higher PoPs for
ECP, TLH, and VLD.

&&

.MARINE...

Buoys 42036 and 42039 continue to show a southwest swell with a
dominant period of 8 seconds early this morning, thanks to the
lingering effect of Hurricane Grace in the southwest Gulf during
the past weekend. The swell should run it course today and
transition back to the more typical locally generated wind wave by
this afternoon or tonight.

From CWF synopsis...Gentle to moderate southwest breezes will
prevail today, to the south of a stalled front over Alabama and
Georgia. An Atlantic ridge axis will sharpen across the Florida
Peninsula tonight, then shift northward across the Southeast
States by midweek and linger there. This will bring a turn to
moderate and occasionally fresh east to southeast breezes.

&&

.FIRE WEATHER...

With moist conditions in place the only fire weather concerns
through the period will be low dispersions below 20 throughout the
region today, except for the SE Big Bend.

&&

.HYDROLOGY...

Area rivers currently in flood should continue to fall over the
next several days. Showers and thunderstorms are forecast each
day this week, and although a few pockets of heavy rainfall will
be possible, additional river flooding is not anticipated.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   89  75  91  73  89 /  70  40  60  30  60
Panama City   89  77  90  75  88 /  60  40  50  30  60
Dothan        94  74  92  72  88 /  40  10  50  30  70
Albany        91  74  94  73  89 /  40  10  50  30  70
Valdosta      88  74  90  73  87 /  70  30  60  30  60
Cross City    88  76  90  74  89 /  50  40  60  30  50
Apalachicola  86  78  88  76  86 /  70  50  50  40  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Montgomery
SHORT TERM...Haner
LONG TERM...Haner
AVIATION...Montgomery
MARINE...Haner
FIRE WEATHER...Montgomery
HYDROLOGY...Haner

In the hours before

Special weather statement, Aug 22, 10:44 PM CDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1144 PM EDT Sun Aug 22 2021

FLZ010-012-112-230415-
Coastal Bay FL-Inland Bay FL-Washington FL-
1144 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of northeastern Bay and
southeastern Washington Counties through 1215 AM EDT/1115 PM CDT/...

At 1144 PM EDT/1044 PM CDT/, Doppler radar was tracking a strong
thunderstorm 13 miles southeast of Vernon, moving south at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lynn Haven, Nixon, Bayhead, Southport, Singer Road, Recota Beach,
Bayou George, Greenhead, Camp Flowers, Gainer Spring, Bennett,
Youngstown, Cairo, Porter Lake, Vicksburg, Majette and Riverside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3055 8551 3035 8539 3030 8539 3022 8565
      3050 8571
TIME...MOT...LOC 0344Z 340DEG 8KT 3046 8559

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AH
Special weather statement, Aug 22, 11:52 PM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1252 AM EDT Mon Aug 23 2021

FLZ012-112-230545-
Coastal Bay FL-Inland Bay FL-
1252 AM EDT Mon Aug 23 2021

...A strong thunderstorm will impact portions of central Bay County
through 145 AM EDT/1245 AM CDT/...

At 1252 AM EDT/1152 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Lynn Haven, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Tyndall
Air Force Base, Parker, Bayhead, Southport, Magnolia Beach, Cedar
Grove, Dirego Park, Beacon Beach, Bay Harbor, Recota Beach, College
Station, Bayou George, Brannonville, Millville and Vicksburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3034 8580 3041 8563 3012 8542 3000 8569
      3001 8570
TIME...MOT...LOC 0452Z 334DEG 14KT 3032 8570

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AH
Special weather statement, Aug 23, 12:43 AM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1243 AM CDT Mon Aug 23 2021

FLZ008>010-230615-
Central Walton FL-Holmes FL-Washington FL-
1243 AM CDT Mon Aug 23 2021

...A strong thunderstorm will impact portions of central Holmes and
north central Washington Counties through 115 AM CDT...

At 1243 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Bonifay, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vernon, Bonifay, Caryville, Westville, Barker Store, Whitehead
Crossroads, Cerrogordo, Prosperity, Gritney, Five Points, Hulaw,
Hickory Hill, Izagora, Baker Settlement, Poplar Head, Johnson
Crossroads and New Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3097 8586 3079 8555 3059 8575 3070 8585
      3070 8587 3083 8600
TIME...MOT...LOC 0543Z 310DEG 13KT 3086 8587

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AH
Special weather statement, Aug 23, 2:35 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
235 AM CDT Mon Aug 23 2021

FLZ010>013-230815-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
235 AM CDT Mon Aug 23 2021

...Strong thunderstorms will impact portions of southwestern Jackson,
northeastern Bay, northwestern Calhoun and eastern Washington
Counties in the Panhandle of Florida through 315 AM CDT...

At 235 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Marianna to 6 miles
southeast of Vernon. Movement was southeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vernon, Bonifay, Bradford, Altha, Alford, Wausau, Moose Pond,
Fountain, Singer Road, Camps Head, Porter Lake, Smyrna, Compass Lake,
Sylvania, Johnson Crossroads, Brock Crossroad, Betts, Orange Hill,
Ridgetop and Chason.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3075 8570 3074 8562 3077 8562 3071 8529
      3058 8509 3044 8531 3044 8559 3059 8569
      3074 8571
TIME...MOT...LOC 0735Z 308DEG 8KT 3064 8533 3058 8560

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY
Special weather statement, Aug 23, 3:08 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
408 AM EDT Mon Aug 23 2021

FLZ010>013-026-112-230900-
Coastal Bay FL-Liberty FL-Inland Bay FL-Calhoun FL-Jackson FL-
Washington FL-
408 AM EDT Mon Aug 23 2021

...Strong thunderstorms will impact portions of south central
Jackson, northeastern Bay and Calhoun Counties in the Panhandle of
Florida, west central Liberty County in Big Bend of Florida and
southern Washington Counties in the Panhandle of Florida through 500
AM EDT/400 AM CDT/...

At 407 AM EDT/307 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles northwest of
Blountstown to 10 miles southwest of Vernon. Movement was southeast
at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lynn Haven, Vernon, Blountstown, Live Oak, Bristol, Altha, Wausau,
Moose Pond, Clarksville, Abe Springs, Chipola, Camps Head, Holmes
Valley, Millers Ferry, Scotts Ferry, Kennys Mill, Bennett, Porter
Lake, Hugh Creek and Red Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3064 8514 3027 8488 3024 8580 3062 8589
TIME...MOT...LOC 0807Z 319DEG 7KT 3056 8518 3054 8586

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY
Special weather statement, Aug 23, 3:55 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
455 AM EDT Mon Aug 23 2021

FLZ010-012>014-026-112-114-230945-
Coastal Bay FL-Liberty FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
Washington FL-Coastal Gulf FL-
455 AM EDT Mon Aug 23 2021

...Strong thunderstorms will impact portions of northwestern Gulf,
Bay and Calhoun Counties in the Panhandle of Florida, west central
Liberty County in Big Bend of Florida and southeastern Washington
Counties in the Panhandle of Florida through 545 AM EDT/445 AM
CDT/...

At 455 AM EDT/355 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 19 miles west of
Blountstown to 15 miles northeast of Lynn Haven to Panama City.
Movement was southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Blountstown,
Springfield, Mexico Beach, Hiland Park, Stonemill Creek, Tyndall Air
Force Base, Orange, Parker, Wewahitchka, Bristol, Moose Pond,
Clarksville, Abe Springs, Allanton, Chipola Cutoff and Dirego Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3046 8557 3057 8542 3057 8533 3037 8484
      3021 8505 2989 8536 3018 8581
TIME...MOT...LOC 0855Z 298DEG 20KT 3048 8539 3041 8547 3021 8567

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

02-MONTGOMERY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 7:37 PM CDTSevere Thunderstorm WarningTAEHolmes, Jackson23 min
Aug 22, 8:00 PM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington30 min
Aug 22, 8:33 PM CDTSpecial Weather StatementTAEHolmes, Jackson, Washington42 min
Aug 22, 9:10 PM CDTSpecial Weather StatementTAECalhoun, Jackson, Washington35 min
Aug 22, 10:12 PM CDTSpecial Weather StatementTAEWashington33 min
Aug 22, 10:44 PM CDTSpecial Weather StatementTAEBay31 min
Aug 22, 11:52 PM CDTSpecial Weather StatementTAEBay53 min
Aug 23, 12:43 AM CDTSpecial Weather StatementTAEHolmes32 min
Aug 23, 2:35 AM CDTSpecial Weather StatementTAEWashington40 min
Aug 23, 3:08 AM CDTSpecial Weather StatementTAECalhoun, Washington52 min
Aug 23, 3:43 AM CDTAreal Flood AdvisoryTAEBay, Washington3 hr
Aug 23, 4:42 AM CDTSpecial Weather StatementTAECalhoun, Liberty48 min
Aug 23, 7:14 AM CDTSpecial Weather StatementTAEBay31 min
Aug 23, 7:45 AM CDTSpecial Weather StatementTAEGulf30 min
Aug 23, 9:22 AM CDTSpecial Weather StatementTAEFranklin23 min
Aug 23, 10:42 AM CDTRip Current StatementTAEBay, Gulf15 hr
Aug 23, 2:38 PM CDTSpecial Weather StatementTAEWakulla37 min
Aug 23, 4:37 PM CDTSpecial Weather StatementTAEWalton38 min
Aug 23, 5:14 PM CDTSpecial Weather StatementTAEGadsden46 min
Aug 22, 7:14 PM CDTSpecial Weather StatementTAEBerrien, Colquitt, Cook, Mitchell, Tift46 min
Aug 22, 8:29 PM CDTSpecial Weather StatementTAEColquitt, Mitchell31 min
Aug 22, 9:00 PM CDTSpecial Weather StatementTAEColquitt, Cook, Lowndes, Mitchell45 min
Aug 22, 9:01 PM CDTSpecial Weather StatementTAEClay, Quitman, Randolph44 min
Aug 22, 9:39 PM CDTSpecial Weather StatementTAEBrooks, Colquitt, Mitchell51 min
Aug 22, 9:43 PM CDTSpecial Weather StatementTAEClay, Quitman, Randolph32 min
Aug 22, 9:51 PM CDTAreal Flood AdvisoryTAEBrooks, Colquitt, Cook, Lowndes, Mitchell3 hr
Aug 22, 10:29 PM CDTSpecial Weather StatementTAELowndes31 min
Aug 23, 5:24 PM CDTSpecial Weather StatementTAEBaker, Calhoun, Dougherty, Mitchell66 min
Aug 23, 5:37 PM CDTSpecial Weather StatementTAECook53 min
Aug 23, 6:24 PM CDTSpecial Weather StatementTAEBaker, Mitchell66 min
Aug 22, 7:15 PM CDTSpecial Weather StatementTAECoffee, Geneva45 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.